MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SMS SOLID COLLARED STEM LAT SIZE 13; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA SMS SOLID COLLARED STEM LAT SIZE 13; HIP CEMENTLESS STEM
Catalog Number 01.36.173
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 november 2023 lot 2307700: (b)(4) items manufactured and released on 24-march-2023.Expiration date: 2028-03-19.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medacta medical affairs manager: a revision surgery was conducted 3 months after the first implant of tha using a sms collared uncemented stem.We do not have information about the clinical status of the patient, who was significantly overweight.The reported cause of the revision was stem subsidence and this is confirmed by the available x-ray images, which also showed that it occured after just one month.This may be caused by the lack of primary stability, probably due to an undersizing of the final implant, with overweight as an additional risk factor.We do not have reason to suspect a faulty or defective device.
 
Event or Problem Description
Revision surgery due to sms collared solid stem subsidence, at about 3 months and half after primary.Stem and head successfully revised.Patient's bone quality good.

Brand Name
SMS SOLID COLLARED STEM LAT SIZE 13
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18266625
Report Number3005180920-2023-00964
Device Sequence Number12735316
Product Code LZO
UDI-Device Identifier07630345701954
UDI-Public07630345701954
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203041
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.36.173
Device Lot Number2209163
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight113 KG